Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 5, 2004, 10:12 PM CDT for Coke County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2004, 10:12 PM CDT (03:12 UTC)
- Expired
- Apr 5, 2004, 11:45 PM CDT
- In force
- 93 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Coke County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 060313 FFWSJT TXC081-060445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1012 PM CDT MON APR 5 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... COKE COUNTY IN SOUTHWEST TEXAS THIS INCLUDES THE CITY OF ROBERT LEE * UNTIL 1145 PM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN OVER COKE COUNTY... MOVING NORTHEAST AT 30 MPH. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES HAS ALREADY FALLEN ACROSS MUCH OF COKE COUNTY. UP TO ANOTHER INCH OF RAIN IS EXPECTED THROUGH 1130 PM. THIS WILL CAUSE FLASH FLOODING...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TENNYSON...SILVER...SANCO AND BRONTE. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3207 10080 3173 10080 3172 10027 3207 10025 $$ 19
2 follow-up statements
000 WGUS74 KSJT 060359 FFSSJT TXC081-060445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1056 PM CDT MON APR 5 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR COKE COUNTY UNTIL 1145 PM CDT... AT 1055 PM CDT...DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAVE FALLEN IN PARTS OF COKE COUNTY. THE STORMS WITH THE HEAVIEST RAIN HAVE MOVED INTO THE FAR NORTHEAST PART OF COKE COUNTY. STORM SPOTTERS REPORTED MINOR STREET FLOODING IN ROBERT LEE. ADDITIONAL SHOWERS WITH A FEW THUNDERSTORMS WILL MOVE EAST INTO COKE COUNTY THROUGH 1145 PM. ADDITIONAL RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH WILL OCCUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ 19
000 WGUS74 KSJT 060452 FFSSJT TXC081-451-060500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1149 PM CDT MON APR 5 2004 ...THE FLASH FLOOD WARNING FOR TOM GREEN AND COKE COUNTIES EXPIRED AT 1145 PM... AT 1145 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TRAILING PORTION OF AN AREA OF SHOWERS AND THUNDERSTORMS OVER TOM GREEN AND COKE COUNTIES. ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN ONE QUARTER OF AN INCH. SOME HIGH WATER REMAINS ON SOME OF THE CITY STREETS IN SAN ANGELO. WATER LEVELS WILL CONTINUE TO RECEDE. IN THE MEANTIME...MOTORISTS SHOULD BE ALERT FOR HIGH WATER IN THE POOR DRAINAGE AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 3:31 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Apr 5, 3:31 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT MON APR 5 2004 .SHORT TERM... STRONG SHORTWAVE NOW MOVING INTO THE BIG BEND WHERE WATCH IS IN EFFECT. AS THIS FEATURE MOVES NE INTO WC TX TONIGHT IT WILL INTERACT WITH A SURFACE INVERTED TROF OVER THE CONCHO VALLEY OF WC TX WHICH WILL HELP TO FOCUS DEEP CONVECTION. IN ADDITION... STRONG UPPER DIVERGENCE COMBINED WITH INCREASING LOW LEVEL MOISTURE SHOULD HELP THIS SYSTEM TO DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM WHICH ARE VERY EFFICIENT RAINFALL PRODUCERS. FLASH FLOOD WATCH IN EFFECT THRU TONIGHT AS QPF TOTALS OF 1 TO 3 INCHES ARE PROGGED BY ETA WHICH INITIALIZED WELL AND CONTINUES TO DO SO AS OF 18Z. WITH STEEPER LAPSE RATES ON THE WAY...NEARLY STATIONARY INVERTED TROF...INCREASING LOW LEVEL MOISTURE WITH HELP OF LOW LEVEL JET...AND INCREASING UPPER LEVEL DIVERGENCE...THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ACROSS THE SOUTH DURING THE LATE EVENING. VERY HEAVY RAIN VERY LIKELY TONIGHT ACROSS A BIG PART OF WC TX. CANT RULE OUT AN ISOLATED TORNADO LATE THIS EVENING ALONG THE INVERTED TROF. THE SEVERE WEATHER SHOULD PRIMARILY AFFECT THE CONCHO VALLEY...THE HEARTLAND...AND THE NORTHWEST HILL COUNTRY. EXPECT THE STORMS TO MOVE EAST DURING THE MORNING. WITH UPPER LOW IN THE VICINTY OF THE BIG COUNTRY...KEPT POPS IN THE PACKAGE FOR TUESDAY. && .LONG TERM... THEN AS UPPER LOW MOVES EAST...LOWERED POPS UNTIL THURS WHEN SHORTWAVE APPROACHES. INCREASED POPS SATURDAY AND SUNDAY AS NEXT STRONG COLD FRONT APPROACHES FOR THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 68 52 72 / 90 30 20 20 SAN ANGELO 57 72 54 77 / 100 20 10 10 JUNCTION 59 73 55 77 / 100 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF WEST CENTRAL TX THROUGH 12Z. && 26/04
Hazardous weather outlook, Apr 5, 2:16 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 216 PM CDT MON APR 5 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061915- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 216 PM CDT MON APR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO WILL MOVE SLOWLY TOWARDS WEST CENTRAL TEXAS OVERNIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON AHEAD OF THIS SYSTEM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... SOUTH OF A BIG SPRING...WINTERS...BROWNWOOD LINE THROUGH TONIGHT. LARGE HAIL IS THE PRIMARY THREAT. FLOODING IS ALSO POSSIBLE...ESPECIALLY TONIGHT. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE...WITH LOCAL AMOUNTS TO 4 INCHES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON ...MAINLY NORTHEAST OF A SWEETWATER...ABILENE...BROWNWOOD LINE. THE MAIN THREAT WILL BE LARGE HAIL...BUT LOCALLY HEAVY RAINFALL MAY PRODUCE FLOODING ON ALREADY SATURATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Apr 5, 5:17 PM CDT, 4 hours 55 minutes before
TXZ049-054-098-099-113-114-127-128-052321- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 517 PM CDT MON APR 5 2004 ...AN ISOLATED STRONG THUNDERSTORM APPROADCHING VIEW... AT 519 PM CDT...RADAR SHOWED A STRONG THUNDERSTORM PROUCING VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL...AND WIND GUST TO NEAR 40 MPH WAS LOCATED 10 MILES SOUTHWEST OF VIEW...OR 25 MILES SOUTHWEST OF ABILENE. THE STORM WAS MOVING NORTHEAST AT 30 MPH. BOTH VIEW AND THE ABILENE AREA ARE IN THE PATH OF THIS STORM. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 5, 10:09 PM CDT, 3 minutes before
TXZ065-066-072-073-077-078-139-140-154-155-168>170-060414- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1009 PM CDT MON APR 5 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE CONCHO VALLEY... AT 1011 PM...A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...PEA SIZE HAIL...AND FREQUENT LIGHTNING STRETCHED FROM ROBERT LEE TO SAN ANGELO TO EL DORADO TO SONORA AND WERE MOVING EAST AT 35 MPH. IN ADDITION...OTHER STRONG THUNDERSTORMS STRETCHED FROM BLACKWELL TO BALLINGER TO EDEN. THESE STORMS WILL CONTINUE TO MOVE EAST AND REACH A LINE FROM WINTERS TO EDEN TO MENARD THROUGH MIDNIGHT. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 67 min |
| Apr 5, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 61 min |
| Apr 5, 9:49 PM CDT | Flash Flood Warning | SJT | Tom Green | 116 min |
| Apr 5, 11:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 61 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.